Anxiety Community
Xanax Withdrawal!
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Xanax Withdrawal!

I have be on Xanax for the last 6 months off and on...I started taking them when my father passed away in May...It was the hardest thing I ever went thru...Had my first panic attack a week before he passed way..he been sick for two years on and off so It was a 2 years of worry which the doctor said was the cause for my first panic attack...Since then I been in and out the ER four times to be told everything was fine so go home...So I been takin Xanax on and off since May..So I decided to move back in with my mother and on October 2 she left for vacation so I took .5 xanax at night for sleep for 2 weeks straight...That was longest time I ever took xanax  consistant like that..usually its off and on...So i decided to quit on Oct. 16 and took .25 every other day for 1 1/2 weeks then stopped...I ended back in the ER on the 29 which I had another panic attack and the Dr..Told me not to take anymore Xanax..So I been 14 days Xanax free and the withdrawal are strong...The first couple days I had no sleep and started gettin sleep on the 4th day...been thru the twitchin, body jolts, headaches, insomnia, light headness, feelin sick, fast heart beat, and night sweats...Now I only have these headaches, lightheadness, and also blurry vision with sometimes my eyes hurt...My heart beat has calmed down alil since I been exercises alil...Are these withdrawal symptoms or Anxiety? and how long will it last? or is it grief or both? I just want to feel better..  ,Im so sinsitive to light..the eyes are very watery...Also I do have a fear on death...I do see a counselor one a week which helps alil..please help!
Related Discussions
3 Comments Post a Comment
Blank
1042487_tn?1275283499
Hello there,

Actually i can't believe your doctor told you to stop Xanax with slowly reducing the dose.
Benzodiazepines, withdrawal like Xanax can be really serious. Sedative hypnotics, such as benzodiazepines, cause the most serious medical complications during withdrawal. They are considered more clinically hazardous to withdraw from than opiates.

After only 8–9 weeks of alprazolam (Xanax) taken at a fixed prescribed dose, the following symptoms have been found to occur during abrupt discontinuation: dysphoria, fatigue, low energy, confusion, and elevated systolic blood pressure, severe anxiety.

An abrupt or over-rapid discontinuation of benzodiazepines may result in a more serious and very unpleasant withdrawal syndrome that may additionally result in:

* Convulsions, which may result in death
* Catatonia, which may result in death
* Coma
* Suicide
* Attempted suicide
* Suicidal ideation
* Self harm
* Hyperthermia
* Delusions
* Violence
* Post Traumatic Stress Disorder
* Organic brain syndrome
* Psychosis
* Confusion
* Mania
* Delirium tremens

To avoid the withdrawal symptoms you must stop taking this drug gradually. I don't think it can be severe in your case since your benzo use wasn't that chronic nor abusive but still you should consider slowly reducing the dose to avoid any withdrawal symptoms.

Please consider that I'm not a doctor and you should talk to your doctor as soon as possible.

Best regards,
M4
Blank
672514_tn?1265658741
ok, if it's been 14 days off xanax it's not the med., it's your PA's, hope you are seeing a Dr. (therapy) for this, you really from your post was not on xanax for long period of time, after 14 days it's out of your system, I do not like when people (like above) post withdrawl (withdrawal) symptoms, these ARE NOT BASED ON YOUR SITUATION!!! make sure you are getting help for PA and seeing a Dr. who gave you the xanax?
Blank
Avatar_m_tn
Thank you silverberg...I think it might be the Panic Attack...I refuse to take any other Meds..those meds really messed me up..I want to learn how to manage them on my own without meds and help from a counselor...also stayin up late hurts me like crazy...my body shuts down around 11pm and there after I feel so tired like I cant keep my eyes open but I can't sleep..eventually I do fall asleep tho...
Blank
Post a Comment
To
Recent Activity
1236893_tn?1408490528
Blank
House passed the Dark Act H.R. 1599...
37 mins ago by gymdandee
406584_tn?1399591666
Blank
10356 commented on stilltrying1965's status
59 mins ago
406584_tn?1399591666
Blank
10356 commented on meegWpaw's status
1 hr ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
LRon
MI
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Avatar_f_tn
Blank
cmac21
ON
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
LRon
MI
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Avatar_f_tn
Blank
cmac21
ON